Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A still sharper region where $\pi (x)-{\mathrm {li}}(x)$ is positive

Authors: Yannick Saouter, Timothy Trudgian and Patrick Demichel
Journal: Math. Comp. 84 (2015), 2433-2446
MSC (2010): Primary 11-04, 11A15, 11M26, 11Y11, 11Y35
Published electronically: February 12, 2015
MathSciNet review: 3356033
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the least number $x$ for which a change of sign of $\pi (x)-\mathrm {li}(x)$ occurs. First, we consider modifications of Lehman’s method that enable us to obtain better estimates of some error terms. Second, we establish a new smaller upper bound for the first $x$ for which the difference is positive. Third, we use numerical computations to improve the final result.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11-04, 11A15, 11M26, 11Y11, 11Y35

Retrieve articles in all journals with MSC (2010): 11-04, 11A15, 11M26, 11Y11, 11Y35

Additional Information

Yannick Saouter
Affiliation: Institut Telecom Brest, Department Informatique, CS 83818, 29238 Brest, Cedex 3 France

Timothy Trudgian
Affiliation: The Australian National University, Mathematical Sciences Institute, Building 27, ACTON, ACT 0200 Australia
MR Author ID: 909247

Patrick Demichel
Affiliation: Hewlett-Packard France, 91947 Les Ulis, Cedex France

Received by editor(s): June 11, 2013
Received by editor(s) in revised form: December 4, 2013
Published electronically: February 12, 2015
Additional Notes: The second author was supported in part by ARC Grant DE120100173.
Article copyright: © Copyright 2015 American Mathematical Society